Arizona, 2015Damaging Wind in Arizona, August 30, 2015
August 30, 2015 · NWS FGZ · 1 event in 1 county or zone
A thunderstorm produced strong winds in Chino Valley.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A thunderstorm produced strong winds in Chino Valley.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Aug 30, 9:13 PM MST, 1 hour 17 minutes earlier.
Area forecast discussion, Aug 30, 9:13 PM MST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
913 PM MST SUN AUG 30 2015
.SYNOPSIS...EXPECT ANOTHER ROUND OF SCATTERED TO NUMEROUS SHOWERS
AND THUNDERSTORMS ON MONDAY. SOUTHWEST FLOW WILL BEGIN TO PUSH
STORM ACTIVITY EASTWARD ON TUESDAY...EVENTUALLY LIMITING STORMS TO
THE FAR EASTERN BORDER BY LATE IN THE WEEK.
&&
.DISCUSSION...
PERSISTENT SHOWERS AND THUNDERSTORMS ARE CONTINUING ACROSS NORTH-
CENTRAL AZ THIS EVENING...THOUGH THE INTENSITY OF THESE STORMS IS
GENERALLY WANING. EXPECT CHANCES TO CONTINUE THRU THE
NIGHT...BEFORE ANOTHER ROUND OF MORE WIDESPREAD AND STRONGER
STORMS DEVELOPS MONDAY.
&&
.PREV DISCUSSION /339 PM MST/...SHOWERS AND THUNDERSTORMS HAVE
AFFECTED MUCH OF NORTHERN ARIZONA TODAY. FLOODING FROM HEAVY
RAINFALL HAS BEEN THE PRIMARY HAZARD. HAIL HAS GENERALLY BEEN ON
THE SMALL SIZE, ALTHOUGH WE RECEIVED A REPORT OF DIME SIZED HAIL
IN YAVAPAI COUNTY EARLIER IN THE DAY. SHORT TERM MODEL GUIDANCE
SUGGESTS SHOWER AND THUNDERSTORM ACTIVITY WILL SLOWLY DIMINISH
THIS AFTERNOON AND EVENING.
EXPECT ANOTHER ROUND OF SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS TOMORROW AS GOOD LOW LEVEL MOISTURE REMAINS IN
PLACE ACROSS THE REGION. FLOODING FROM HEAVY RAINFALL WILL
CONTINUE TO BE THE PRIMARY HAZARD.
BEGINNING TUESDAY...A DRY SOUTHWEST FLOW IS FORECAST TO SET UP
OVER NORTHERN ARIZONA...WHICH WILL EVENTUALLY LIMIT STORM
COVERAGE TO THE EASTERN BORDER BY WEDNESDAY OR THURSDAY. ALONG
WITH THE DRIER AIR WILL COME COOLER TEMPERATURES AS A LONG WAVE
TROUGH DEVELOPS TO OUR NORTH...ALONG WITH GUSTY DAYTIME SOUTHWEST
WINDS.
&&
.AVIATION...FOR THE 06Z PACKAGE...EXPECT DECREASING COVERAGE OF
TSRA THIS EVENING WITH ISOLATED MVFR/IFR CONDITIONS IN ANY
STRONGER STORMS. STORMS TO REDEVELOP AGAIN DURING THE DAYTIME
HOURS MONDAY. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.
&&
.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.
&&
PUBLIC...KD/RR
AVIATION...KD
FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT
WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Aug 30, 3:56 AM MST, 18 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
356 AM MST SUN AUG 30 2015
AZZ004>018-037>040-310330-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
356 AM MST SUN AUG 30 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...
NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN
ARIZONA.
.DAY ONE...TODAY AND TONIGHT
HIGHER MOISTURE VALUES AND A MORE UNSTABLE AIRMASS WILL BRING AN
ACTIVE DAY TO THE REGION TODAY. THE THREAT FOR LOCALLY HEAVY
RAINFALL AND HAIL WILL BE ENHANCED...WHEN COMPARED TO SATURDAY.
PRIMARY THREATS TODAY WILL BE HEAVY RAIN...GUSTY THUNDERSTORM
WINDS TO 50 MPH... LIGHTNING AND ISOLATED DAMAGING HAIL. STORM
MOTION WILL BE TO THE EAST AND NORTHEAST.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
DRIER SOUTHWEST FLOW WILL DEVELOP NEXT WEEK...WITH STORM COVERAGE
SLOWLY SHIFTING EAST TOWARD THE NEW MEXICO BORDER.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Thunderstorm Wind, Yavapai
- When
- August 30, 10:30 PM MST
- Where
- Yavapai County, 2.07 mi N of Chino Vly to 3.3 mi W of (Prc)prescott Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Other Federal Agency
- Coordinates
- 34.760, -112.450
Strong winds from a thunderstorm knocked down a mature cottonwood tree in Chino Valley.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Heavy Rain in Missouri, August 30, 2015$300,000 · 8 events
- Damaging Winds and Heavy Rain in Arizona, August 30, 2015$61,000 · 65 kt wind · 6 events
- Damaging Winds in Arkansas, August 30 to 31, 2015$53,000 · 52 kt wind · 3 events
- Damaging Winds in Georgia, August 30, 2015$27,000 · 55 kt wind · 3 events
- Lightning Strike in Texas, August 30, 20151 injured · 1 event
- Flooding and Damaging Wind in Florida, August 30, 2015$3,000 · 7 events
- Marine Thunderstorm Winds and Waterspout in Gulf of Mexico, August 30, 20155 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, August 30, 20155 events
- Damaging Winds in Montana, August 30, 201561 kt wind · 3 events
- High Surf in American Samoa, August 30 to 31, 20152 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, August 30, 20152 events
- Marine Thunderstorm Wind in South Atlantic Coastal Waters, August 30, 20151 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 600736.